Alert archive / Iowa / Wind Advisories in 2020
Wind Advisory 11, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Jun 14, 2020, 9:27 AM CDT for Emmet County, Kossuth County, Palo Alto County, Iowa. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2020, 9:27 AM CDT (14:27 UTC)
- Expired
- Jun 14, 2020, 8:09 PM CDT
- In force
- 11 hr
- Issued by
- NWS Des Moines, IA
Counties Emmet County, IA, Kossuth County, IA, Palo Alto County, IA
The radar
The Des Moines radar (KDMX), 178 km from the middle of the area, began a volume at 14:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 2.5 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1876 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 257 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
328 WWUS73 KDMX 141427 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 927 AM CDT Sun Jun 14 2020 IAZ004-005-015-142230- /O.NEW.KDMX.WI.Y.0011.200614T1427Z-200615T0200Z/ Emmet-Kossuth-Palo Alto- Including the cities of Estherville, Algona, and Emmetsburg 927 AM CDT Sun Jun 14 2020 ...WIND ADVISORY IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Southeast winds 25 to 30 mph with gusts up to 45 mph. * WHERE...North Central Iowa. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ CH/KP For more information from the National Weather Service visit https://weather.gov/desmoines
2 follow-up statements
211 WWUS73 KDMX 142047 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 347 PM CDT Sun Jun 14 2020 IAZ004-005-015-150200- /O.CON.KDMX.WI.Y.0011.000000T0000Z-200615T0200Z/ Emmet-Kossuth-Palo Alto- Including the cities of Estherville, Algona, and Emmetsburg 347 PM CDT Sun Jun 14 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CDT THIS EVENING... * WHAT...Southeast winds 25 to 30 mph with gusts up to 45 mph. * WHERE...North Central Iowa. * WHEN...Until 9 PM CDT this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ KLP For more information from the National Weather Service visit https://weather.gov/desmoines
578 WWUS73 KDMX 150109 NPWDMX URGENT - WEATHER MESSAGE National Weather Service Des Moines IA 809 PM CDT Sun Jun 14 2020 IAZ004-005-015-150215- /O.CAN.KDMX.WI.Y.0011.000000T0000Z-200615T0200Z/ Emmet-Kossuth-Palo Alto- Including the cities of Estherville, Algona, and Emmetsburg 809 PM CDT Sun Jun 14 2020 ...WIND ADVISORY IS CANCELLED... The wind has dropped below advisory requirements and the advisory has been cancelled. $$ For more information from the National Weather Service visit https://weather.gov/desmoines
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Jun 14, 6:11 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 14, 6:11 AM CDT, 3 hours 16 minutes before
Area Forecast Discussion National Weather Service Des Moines IA 611 AM CDT Sun Jun 14 2020 ...Updated for 12z Aviation Discussion... .DISCUSSION.../Today through Saturday/ Issued at 237 AM CDT Sun Jun 14 2020 .Overview...Today will be another pleasant June day with low humidity, seasonable temperatures, and breezy winds. A few showers or storms are possible as a warm front lifts across the state tonight followed by warmer and dry conditions through midweek. A front will move into and perhaps stall over the state later this week bringing chances for showers and thunderstorms. .Details...The early morning satellite imagery from GOES-East Nighttime Microphysics RGB shows a similar scene to yesterday morning. Scattered showers with a few flashes of lightning per GOES- East data are over far east central Iowa into northern Illinois early this morning. Looking at the GOES-East upper level water vapor imagery shows a compact upper level low over southern Lake Michigan, which has been the forcing for these showers. This upper level low/shortwave trough is moving down the east side of a mid-level ridge that is centered up over the Red River Valley of the North toward Lake Winnipeg. At the surface, high pressure will be moving eastward over southeastern Canada, which will once again foster breezy southeasterly winds and seasonable conditions with highs in the upper 70s to low 80s. Winds should gust over 30 mph over portions of northern Iowa later today, mainly this afternoon. As the upper low/shortwave trough drops southeastward into the central Appalachians and eventually closes off and the surface high moves farther away from the region, this will allow a warm front to lift eastward across the state tonight. Low level thermal lift may be able to aid in a few to scattered showers or thunderstorms, though moisture depth continues to look marginal per NAM/GFS soundings. Many of the HREF members' reflectivities show activity crossing parts of northern Iowa tonight and have that indicated in the current forecast with low PoPs. As this warm front lifts past Iowa and the mid-level ridge becomes centered over the area on Monday, temperatures will respond and be back well into the 80s and then upper 80s to low 90s Tuesday and Wednesday. The mid-level ridge will keep any troughs moving into central Canada through mid-week. As a long wave trough moves ashore the Pacific Northwest on Tuesday, it will begin to slowly flatten the ridge toward the middle part of the week. A surface cold front is still advertised for around Thursday to bring increasing chances for showers and storms to the state. Last night's models pushed the front through much of Iowa, but stalled it near or south of the Iowa- Missouri border. Models generally agree tonight that this will now be hung up and more centered over Iowa. Will continue with the trend from the dayshift of higher PoPs later Thursday into early Friday, which agrees with National Blend of Models input. Won't get stuck too much on day 5 details, but could be strong storms with sufficient instability and what looks like at this time as marginal shear. 13th and 14th/00z CIPS Experimental Analog-Based Severe Probability Guidance does highlight much of Iowa with a 15% risk on Thursday. On the heavy rainfall side, precipitable water values will be back up over 1.5 inches across much of the state Thursday evening with warm cloud depths pushing 4000m and 850-300mb flow on the light side. The quasi-stationary boundary will slowly push through the state, which will keep chances for showers and storms in the forecast. While the forecast may look wet for late this week into next weekend, all day/night rain/storms is not expected. Once the trough or closed low moves east of the area later next weekend, more seasonable and drier air will move into the region end the precipitation chances. && .AVIATION.../For the 12Z TAFS through 12Z Monday morning/ Issued at 612 AM CDT Sun Jun 14 2020 High confidence in VFR conditions through at least the daylight hours and probably overnight as well. Gusty breezes from the southeast will prevail and ease a bit tonight, but will still be breezy. A warm front will lift through the state tonight and could bring a few showers or storms to northern Iowa, but no mention with low confidence at this time. && .DMX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION...Ansorge AVIATION...Ansorge
Hazardous weather outlook, Jun 14, 3:52 AM CDT, 5 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Des Moines IA 352 AM CDT Sun Jun 14 2020 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-150900- Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo- Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun- Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene- Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper- Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union- Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne- Appanoose-Davis- 352 AM CDT Sun Jun 14 2020 This Hazardous Weather Outlook is for portions of central Iowa. .DAY ONE...Today and tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday Periods of showers and thunderstorms are possible Wednesday afternoon through Saturday. There is a chance that a few of these storms could be strong to severe. Timing, impacts, and locations will be better determined over the next few days. .SPOTTER INFORMATION STATEMENT... Spotter activation is not likely at this time. Kotenberg
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.